MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE¿ TAPERED IMPLANT 3.25 X 11.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE¿ TAPERED IMPLANT 3.25 X 11.5MM; DENTAL IMPLANT
Catalog Number NT3211
Medical Device Problem Codes Fracture (1260); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).D4: additional device information unknown / not provided.H4: device manufacturer date unknown / not provided.
 
Event or Problem Description
The doctor reports that the dental implant located in position number 36 failed because it fractured at the body.The doctor reports that the procedure was concluded by placing another implant.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Placement date changed to unknown.The complaints coordinator called and confirmed that the dental center has no idea about the error and they are unable to provide the correct placement date.They believe it was a transcription error on the part of the assistant.Zimvie received one (1) nt3211, (osseotite® tapered implant 3.25 x 11.5mm) for evaluation.Visual evaluation of the as returned device identified the implant with signs of use.The implant was fractured at the body.The remaining part of the implant was not returned an unknown abutment, unknown screw, and crown were also returned.No failures were identified.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.Dhr review was completed for the subject lot number 2016111622.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2016111622 for similar events and no other complaint was identified.Review completed utilizing keywords: fracture implant.Based on the investigation and risk management file review, the most likely root cause determined is patient factors.Therefore, based on the available information, a device malfunction did occur.The reported event was confirmed with all the available information.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
OSSEOTITE¿ TAPERED IMPLANT 3.25 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key17832176
Report Number0001038806-2023-01872
Device Sequence Number3453640
Product Code DZE
UDI-Device Identifier00844868011972
UDI-Public(01)00844868011972(17)211212(10)2016111622
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K063286
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/11/2021
Device Catalogue NumberNT3211
Device Lot Number2016111622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/11/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale
Patient Weight60 KG
Patient EthnicityNon Hispanic